Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Triple by-pass done. Get dizziness with metoprsolol. Any safe substitute?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2397 Questions
I have had triple by-pass surgery six months ago. They prescribed me metoprolol 15mg. a day for my blood pressure. I also take at the same time ramipril 5mg., and hydrochlorthiazide 12.5mg. The metoprolol make me dizzy. Can I replace it safely with lisinopril 20mg. safely with these other medications without seeing my PCP?
Posted Fri, 17 May 2013 in Heart Attack
Answered by Dr. Robert Galamaga 48 minutes later
Hello and thank you for sending your question.

Your question is a very good one. I will try to work on providing you with some good information and recommendations.

I do not know of any 15 mg dose of metoprolol. Usually it comes in 2550 or 100 mg doses. Sometimes also there is a 12.5 mg dose.

I would advise you strongly against replacing the metoprolol with lisinopril. You are already taking ramipril. There is no indication to take two medications in the same class and lisinopril and ramipril are in the same class. The metoprolol is very important in preventing additional cardiac events in your case. I would discuss your symptoms with your doctor and he might adjust your dose or perhaps tell you to take the medication at bedtime.

Thanks again for sending a question.

Dr. Galamaga
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Emergency Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor